MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545700
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a primary breast augmentation with two 700cc mentor memorygel breast implant prostheses and experienced postoperative bilateral grade iii capsular contracture.The patient had slight pain in her left breast after continued taking antibiotics.The patient went in for a consultation, and the diagnosis was confirmed by a healthcare professional.Also, during the same consultation, a potential implant exchange surgery was discussed, and the patient was asked to continue taking antibiotics.As a result, the patient underwent removal and replacement with two 700cc mentor memorygel breast implant prostheses (catalog #:3505700bc, right serial #: (b)(4), left serial #: (b)(4)) on (b)(6) 2020.This report is for the right prosthesis.
 
Additional Manufacturer Narrative
On 17-apr-2020, the investigation on the suspected medical device was completed.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Initially, the device manufacture was reported as 14-aug-2015.However, after the mre was performed, it was found that the actual device manufacture date is 5-aug-2015.The relevant field has been updated.Investigation summary: during visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9851079
Report Number1645337-2020-04474
Device Sequence Number13644533
Product Code FTR
UDI-Device Identifier00081317007210
UDI-Public00081317007210
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2020
Device Model Number3545700
Device Catalogue Number3545700
Device Lot Number6961248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR